Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 3, 2014, 4:30 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2014, 4:30 PM EDT (20:30 UTC)
- Expired
- May 3, 2014, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WWUS81 KBUF 032030
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
430 PM EDT SAT MAY 3 2014
NYZ019-020-032130-
CATTARAUGUS NY-CHAUTAUQUA NY-
430 PM EDT SAT MAY 3 2014
...LINE OF GUSTY SHOWERS MOVING ACROSS WESTERN PORTIONS OF THE
SOUTHERN TIER...
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...AND BRIEF HEAVY DOWNPOURS. THESE STORMS WERE LOCATED NEAR
FINDLAY LAKE...MOVING EAST AT 40 MPH. THIS LINE WILL MOVE ACROSS
JAMESTOWN AND MOST OF CHAUTAUQUA COUNTY AND INTO CATTARAUGUS
COUNTY WEST OF SALAMANCA THROUGH 530 PM.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND WIND
GUSTS UP TO 45 MPH ALONG WITH BRIEF HEAVY DOWNPOURS AS THEY MOVE
ACROSS THE AREA.
LAT...LON 4199 7976 4227 7977 4238 7954 4245 7869
4233 7863 4231 7862 4200 7850
$$
APFFELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 3, 3:29 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, May 3, 3:29 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT SAT MAY 3 2014
.SYNOPSIS...
A SLOW MOVING UPPER LEVEL LOW WILL KEEP UNSETTLED WEATHER OVER THE
REGION FOR THE REMAINDER OF THE WEEKEND WITH OCCASIONAL SHOWERS AND
COOL TEMPERATURES. HIGH PRESSURE WILL BRING MUCH DRIER CONDITIONS
FOR THE START OF NEXT WEEK ALTHOUGH TEMPERATURES WILL REMAIN BELOW
AVERAGE. THE NEXT CHANCE OF RAIN WILL NOT ARRIVE UNTIL THURSDAY WHEN
A WARM FRONT MOVES ACROSS THE REGION. THIS WARM FRONT WILL USHER IN
A SIGNIFICANT WARMING TREND FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
SCATTERED SHOWERS PERSIST THIS AFTERNOON FROM THE FINGER LAKES INTO
CENTRAL NY AND THE NORTH COUNTRY. A MORE COHERENT BAND OF SHOWERS IS
PUSHING ACROSS WESTERN NY AND WILL CONTINUE TO PUSH EAST INTO THE
FINGER LAKES AND TOWARDS CENTRAL NY THROUGH LATE AFTERNOON. ANOTHER
BAND OF SHOWERS AND EVEN A FEW EMBEDDED WEAK THUNDERSTORMS OVER
NORTHEAST OHIO AND CENTRAL LAKE ERIE ARE ALONG THE ACTUAL COLD FRONT
AND STRONGEST REGION OF MID LEVEL DPVA...AND THESE WILL SPREAD EAST
INTO WESTERN NY BY LATE AFTERNOON.
A STRONG MID LEVEL SHORTWAVE WILL CROSS THE REGION THIS EVENING WITH
ASSOCIATED STRONG DPVA SUPPORTING A BROKEN BAND OF SHOWERS. UPPER
LEVEL DIVERGENCE WILL BE ENHANCED BY THE LEFT EXIT REGION OF A 100+
KNOT UPPER LEVEL JET DIVING INTO THE CENTRAL LAKES...AND LOW LEVEL
CONVERGENCE WILL BE AIDED BY THE PRESENCE OF A SURFACE COLD FRONT
NEARLY COINCIDENT WITH THE MID LEVEL SHORTWAVE. LATEST SHORT TERM
MODEL GUIDANCE CONTINUES TO ALLOW FOR VERY WEAK 200-300J/KG OF
SURFACE BASED CAPE...WHICH MAY PRODUCE AN ISOLATED THUNDERSTORM
ALONG THE COLD FRONT THIS EVENING. COVERAGE WILL REMAIN SPARSE AT
BEST GIVEN THE LIMITED INSTABILITY...ALTHOUGH ANY STORM THAT DOES
DEVELOP MAY PRODUCE PEA SIZED HAIL GIVEN THE COLD TEMPS ALOFT.
THE SHOWERS WILL QUICKLY END FROM WEST TO EAST DURING THE EVENING
FOR MOST OF THE AREA. SHOWERS MAY LINGER OVERNIGHT ACROSS THE NORTH
COUNTRY AS A MID LEVEL CIRCULATION CLOSES OFF OVER SOUTHERN ONTARIO
PROVINCE AND MOVES EAST ACROSS THE SAINT LAWRENCE VALLEY BY SUNDAY
MORNING...PROVIDING SOME ADDITIONAL LARGE SCALE ASCENT IN THE FORM
OF DPVA AND LOW LEVEL CONVERGENCE. A WEAK MID LEVEL WAVE IS FORECAST
TO RACE ACROSS LAKE ERIE AND NORTHERN OHIO LATE TONIGHT...AND THIS
MAY PRODUCE A FEW ADDITIONAL LIGHT SHOWERS LATE ACROSS THE WESTERN
SOUTHERN TIER. WINDS MAY BECOME A LITTLE GUSTY FOR AN HOUR OR TWO
ALONG AND JUST BEHIND THE SURFACE COLD FRONT WITH A FEW GUSTS IN THE
30-35 MPH RANGE POSSIBLE...WITH SOMEWHAT BREEZY CONDITIONS LASTING
THE NIGHT.
ON SUNDAY THE MID LEVEL LOW WILL SWING QUICKLY ACROSS NORTHERN NEW
ENGLAND AND DEEPEN WITH TIME...ALLOWING A NOTABLE AREA OF CHANNELLED
VORTICITY TO SWEEP SOUTH ACROSS THE LOWER LAKES REGION. A SURFACE
LOW WILL ALSO DEEPEN OVER NORTHERN NEW ENGLAND WITH A TRAILING
SURFACE TROUGH CROSSING THE NORTH COUNTRY DURING THE AFTERNOON. THE
COMBINATION OF FORCING ALOFT AND LOW LEVEL CONVERGENCE WILL CONTINUE
TO SUPPORT THE RISK OF SHOWERS. THE MOST WIDESPREAD COVERAGE IS
EXPECTED ACROSS THE EASTERN LAKE ONTARIO REGION IN CLOSER PROXIMITY
TO DEEPER MOISTURE AND STRONGER ASCENT. A FEW SHOWERS ARE ALSO
LIKELY ACROSS THE HIGHER TERRAIN FROM THE SOUTHERN TIER INTO THE
FINGER LAKES DUE TO UPSLOPE FLOW AND COLD AIR ALOFT. THE LOWEST
CHANCE OF SHOWERS IS EXPECTED ON THE LAKE PLAINS...ALTHOUGH EVEN
HERE A FEW SCATTERED SHOWERS ARE EXPECTED AT TIMES.
VERY COOL TEMPERATURES WILL CONTINUE WITH HIGHS ON THE LAKE PLAINS
ONLY IN THE LOWER TO MID 50S AT BEST...WITH MID TO UPPER 40S ACROSS
THE HIGHER TERRAIN AND ALONG THE IMMEDIATE LAKESHORES. WINDS WILL
ALSO INCREASE NOTABLY...WITH GUSTS OF 30-35 MPH BECOMING COMMON
ACROSS THE ENTIRE REGION WITH SOME 40 MPH GUSTS LIKELY ALONG AND
DOWNWIND OF THE LAKE ONTARIO SHORE.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT THE LAST OF THE SHOWERS WILL BE PASSING OVER OUR REGION
FROM THE GENESEE VALLEY EASTWARD. THE UPPER LEVEL LOW THAT HAS BEEN
RESPONSIBLE FOR THESE WEEKEND SHOWERS WILL NOW BE MOVING EASTWARD
ACROSS NEW ENGLAND. SHOWERS WILL SLOWLY END THROUGH THE NIGHT AND
EARLY MONDAY FROM THE GENESEE VALLEY EASTWARD...WITH SHOWERS
LINGERING THE LONGEST OVER THE TUG HILL REGION.
A COOL NORTHWEST UPSLOPE FLOW BEHIND THE CLOSED UPPER LEVEL LOW MAY
LINGER CLOUDS THROUGH THE NIGHT. WHERE CLEARING...AND DIMINISHING
WINDS DO OCCUR SUNDAY NIGHT FROST CONCERNS WILL BE PRESENT ACROSS
WNY.
FOR MONDAY AND TUESDAY CANADIAN HIGH PRESSURE WILL BUILD TOWARDS THE
REGION FROM THE UPPER GREAT LAKES. THIS FEATURE WILL PROVIDE
INCREASING AMOUNTS OF SUNSHINE...THOUGH WITH A LINGERING COOL
AIRMASS OVERHEAD OUR AFTERNOON HIGHS WILL STILL BE BELOW
NORMAL...WITH WIDESPREAD MID AND UPPER 50S. WITH THE COOL AIRMASS
AND MORE CERTAINTY OF CLEAR SKIES OVERNIGHT MONDAY NIGHT FROST WILL
BE MORE LIKELY ACROSS ZONES WHERE THE FROST/FREEZE PROGRAM HAS
BEGUN.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
TO START THIS TIME PERIOD ON WEDNESDAY AN OPEN WAVE UPPER LEVEL
DISTURBANCE WILL BE PASSING THROUGH THE GREAT BASIN...WITH A
DOWNSTREAM RIDGE OVER THE TENNESSEE VALLEY AND EXTENDING NORTHWARD
TOWARDS THE CENTRAL GREAT LAKES.
FOR WEDNESDAY WE SHOULD HAVE A NEAR NORMAL DAY IN THE TEMPERATURE
DEPARTMENT WITH MORNING SUNSHINE STARTING TO FADE BEHIND INCREASING
CIRRUS FROM THE SOUTHWEST. THESE CLOUDS WILL BE IN ADVANCE OF A WARM
FRONT...ONE THAT WILL LIFT ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY.
RAIN SHOWERS...AND EMBEDDED THUNDER WILL ACCOMPANY THE WARM FRONT
WITH ACTIVITY REACHING WNY LATER WEDNESDAY NIGHT AND THEN LIFTING
ACROSS THE REGION ON THURSDAY. THUNDER WILL BECOME MORE PROBABLE
THROUGH THE DAY ON THURSDAY WITH THE ADDITION OF DAYTIME
INSTABILITY. FOR NOW THERE LOOKS TO BE SOME CLEARING BEHIND THE
WARM FRONT...SUCH THAT SOME SUNSHINE WILL BREAK OUT FROM THE CLOUDS
FROM THE STATE LINE TOWARD SOUTHERN LAKE ONTARIO SHORELINE THROUGH
THE DAY THURSDAY. IF THIS SUNSHINE IS REALIZED A WARM AFTERNOON IS
IN STORE...ALONG WITH A TOUCH OF HUMIDITY.
EVENTUALLY THIS WARM FRONT WILL SLOW AND STALL WITH CLOUDS AND
CONVECTIVE SHOWERS REMAINING ACROSS THE LAKE ONTARIO AND EASTERN
LAKE ONTARIO REGION. THIS WILL LEAVE A CHANCE FOR ACTIVITY THROUGH
THE NIGHT ON THURSDAY.
A WEAKLY DEFINED COLD FRONT WILL SLOWLY PUSH EASTWARD INTO THE WARM
AIRMASS FRIDAY. ALONG THIS FRONT SHOWERS AND PERHAPS A THUNDERSTORM
WILL FORM. THERE IS SOME INDICATION THAT A SURFACE WAVE WILL FORM ON
THIS FRONTAL BOUNDARY ACROSS THE TENNESSEE VALLEY. IF THIS OCCURS
EXPECT THIS COLD FRONT TO BE EVEN SLOWER...WITH THE SURFACE WAVE
POSSIBLY BRINGING ANOTHER ROUND OF SHOWERS TO THE REGION ON
SATURDAY.
TEMPERATURES WILL RISE ABOVE NORMAL...INTO THE 70S THURSDAY AND
FRIDAY. THERE IS STILL UNCERTAINTY AS TO WHICH DAY WILL BE THE WARMEST
AS CLOUDS MAY BE A LITTLE MORE ABUNDANT ON FRIDAY...WHICH EVEN
THOUGH 850S HPA TEMPERATURES MAY BE A DEGREE OR TWO WARMER...THE
CLOUDS WILL LIMIT SOLAR HEATING AND LEAVE FRIDAY SLIGHTLY COOLER
THAN THURSDAY. ON SATURDAY BEHIND THE COLD FRONT COOLER AIR WILL
ADVECT ACROSS THE REGION WITH TEMPERATURES DROPPING BACK INTO THE
60S.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SEVERAL ROUNDS OF SHOWERS WILL CROSS THE REGION FROM WEST TO EAST
THIS AFTERNOON AND EVENING AS A PARADE OF MID LEVEL DISTURBANCES
CROSS THE REGION. VSBY MAY BRIEFLY DROP TO MVFR IN THE MORE
PERSISTENT SHOWERS. CIGS ARE MAINLY VFR NOW...BUT THERE SHOULD BE A
TREND TOWARDS MORE WIDESPREAD MVFR CIGS LATER THIS AFTERNOON INTO
THE EVENING AS THE MOST PERSISTENT SHOWERS AND ASCENT SWING ACROSS
THE REGION AND ACT TO MOISTEN THE LOW LEVELS. OVERNIGHT CIGS WILL
IMPROVE BACK TO VFR FROM WEST TO EAST ACROSS LOWER ELEVATIONS...
ALTHOUGH SOME MVFR MAY LINGER ACROSS THE HIGHER TERRAIN AND
ESPECIALLY ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY WHERE
SHOWERS WILL PERSIST MUCH OF THE NIGHT. SOME SPOTTY IFR CIGS ARE
ALSO POSSIBLE ACROSS THE HIGHER TERRAIN...ESPECIALLY EAST OF LAKE
ONTARIO LATER TONIGHT THROUGH SUNDAY MORNING.
ON SUNDAY A FEW MORE ROUNDS OF SHOWERS ARE LIKELY...ESPECIALLY
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES...
AND ALSO ACROSS THE EASTERN LAKE ONTARIO REGION. A FEW OF THE MORE
PERSISTENT SHOWERS MAY PRODUCE SPOTTY/BRIEF MVFR VSBY. CIGS WILL BE
MAINLY VFR ACROSS LOWER ELEVATIONS...WITH MVFR MORE LIKELY ACROSS
HIGHER TERRAIN.
OUTLOOK...
MONDAY THROUGH WEDNESDAY...VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
WINDS WILL SHIFT TO THE WEST AND INCREASE THIS EVENING BEHIND A COLD
FRONT CROSSING THE REGION. THIS WILL BRING MARGINAL SMALL CRAFT
ADVISORY CONDITIONS TO LAKE ONTARIO TONIGHT. WEST WINDS WILL
INCREASE FURTHER ON SUNDAY AND BRING SOLID SMALL CRAFT ADVISORY
CONDITIONS TO LAKE ONTARIO WHICH WILL LAST THROUGH MUCH OF SUNDAY
NIGHT. ON LAKE ERIE...SOMEWHAT LESSER WINDS WILL PRODUCE CHOPPY
WAVES AT TIMES TONIGHT THROUGH SUNDAY BUT CONDITIONS ARE EXPECTED TO
REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS AND WAVES
WILL DIMINISH ON MONDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE
GREAT LAKES REGION.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 8 AM EDT
MONDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY FOR LOZ042.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY FOR LOZ045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, May 3, 4:55 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 455 AM EDT SAT MAY 3 2014 NYZ001>008-010>014-019>021-085-040930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 455 AM EDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-040930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 455 AM EDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, May 3, 3:51 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT SAT MAY 3 2014
NYZ019-032045-
CHAUTAUQUA NY-
351 PM EDT SAT MAY 3 2014
...LINE OF GUSTY SHOWERS MOVING INTO CHAUTAUQUA COUNTY...
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...AND BRIEF HEAVY DOWNPOURS. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 22 MILES WEST OF WESTFIELD TO 21 MILES
SOUTHWEST OF CLYMER...AND MOVING NORTHEAST AT 60 MPH.
THESE STORMS HAVE THE POTENTIAL TO PEA SIZED HAIL AND WIND GUSTS UP
TO 45 MPH ALONG WITH BRIEF HEAVY DOWNPOURS AS THEY MOVE INTO THE
AREA.
LAT...LON 4227 7977 4244 7943 4246 7943 4247 7939
4250 7936 4256 7919 4256 7914 4199 7910
4199 7976 4203 7977
HITCHCOCKSpecial weather statement, May 3, 4:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
430 PM EDT SAT MAY 3 2014
NYZ019-020-032130-
CATTARAUGUS NY-CHAUTAUQUA NY-
430 PM EDT SAT MAY 3 2014
...LINE OF GUSTY SHOWERS MOVING ACROSS WESTERN PORTIONS OF THE
SOUTHERN TIER...
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...AND BRIEF HEAVY DOWNPOURS. THESE STORMS WERE LOCATED NEAR
FINDLAY LAKE...MOVING EAST AT 40 MPH. THIS LINE WILL MOVE ACROSS
JAMESTOWN AND MOST OF CHAUTAUQUA COUNTY AND INTO CATTARAUGUS
COUNTY WEST OF SALAMANCA THROUGH 530 PM.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND WIND
GUSTS UP TO 45 MPH ALONG WITH BRIEF HEAVY DOWNPOURS AS THEY MOVE
ACROSS THE AREA.
LAT...LON 4199 7976 4227 7977 4238 7954 4245 7869
4233 7863 4231 7862 4200 7850
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:46 PM EDT | Small Craft Advisory | BUF | 37 hr | |
| May 3, 3:51 PM EDT | Special Weather Statement | BUF | Chautauqua | 54 min |
| May 3, 5:23 PM EDT | Special Marine Warning | BUF | 22 min | |
| May 3, 5:26 PM EDT | Special Weather Statement | BUF | Erie | 34 min |
| May 3, 6:06 PM EDT | Special Weather Statement | BUF | Genesee, Livingston, Wyoming | 54 min |
| May 3, 6:28 PM EDT | Special Weather Statement | BUF | Monroe, Orleans | 62 min |
| May 3, 6:33 PM EDT | Special Marine Warning | BUF | 87 min | |
| May 3, 7:25 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 50 min |
| May 3, 7:57 PM EDT | Special Marine Warning | BUF | 63 min |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.